Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

TSH level increased post hysterectomy. On Synthroid. No energy. Increase dosage?

My tsh level was 1.79 6 months ago in October. I had a hysterectomy shortly after that but kept my ovaries, so there s no hormone replacements. I just had blood work done and my tsh level is 3.4 but my doctor says I m still in the normal range and has not changed my Synthroid dose ( 175 mcg a day). My weight has gone up and without daily caffeine I would be exhausted. I have been on Synthroid for 12 years and previous doctors kept my levels under 1.0 and I felt much better. Should I ask my doctor to increase my dosage? Or find a new doctor?
Asked On : Thu, 7 Mar 2013
Answers:  1 Views:  197
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Endocrinologist 's  Response

your thyroid dose seems to be adequate as your TSH is 3.4. I would not prefer to keep your TSH under 0.1 as it may affect your bones and heart rate. your weight gain and exhaustion may not be related to thyroid.

Answered: Mon, 18 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor